MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 7.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 7.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4247020W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: the aviator plus 0.14 7.0mm x 20mm 142cm percutaneous transluminal angioplasty (pta) catheter was used but ruptured.The maximum inflation pressure was 8 atmospheres (atm).There was no reported patient injury.The procedure was a balloon pulmonary angioplasty (bpa).The lesion had a little calcification.The vessel tortuosity was little with 99% stenosis.The device was not used for a chronic total occlusion.The device was stored and handled per the instructions for use (ifu).There was no difficulty in removing the product from the hoop and protective balloon cover, or the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The device was prepped as per the instruction for use (ifu).The device was prepped normally (i.E.Maintaining negative pressure).The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and through the guide catheter.The catheter was in an acute bend.The device had to pass through a previously placed stent.The balloon burst during its initial inflation.No unusual force was used at any time during the procedure.The product was removed intact (in one piece) from the patient.The product was not returned for analysis due to the patient¿s suspected infectious disease.A product history record (phr) review of lot 17742400 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Based on the information available for review, vessel characteristics (vessel was tortuous with 99% rate of stenosis) may have contributed to the reported event since a calcified/resistant lesion can cause damage to the balloon.According to the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the.014 7.0x20 142cm aviator plus was used but ruptured.The procedure was balloon pulmonary angioplasty (bpa).The lesion had a little calcification.The device was replaced by a smaller aviator plus balloon catheter and the94 procedure was completed.There was no reported patient injury.The vessel tortuosity was little with 99% stenosis.The device was not used for a chronic total occlusion.The device was stored and handled per the instructions for use (ifu).There was no difficulty in removing the product from the hoop and protective balloon cover, or the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The device was prep as per the instruction for use (ifu).The device was prepped normally (i.E.Maintaining negative pressure).The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and through the guide catheter.The catheter was in an acute bend.The device had to pass through a previously placed stent.The maximum inflation pressure was 8 atmospheres (atm).The balloon burst during its initial inflation.No unusual force was used at any time during the procedure.The product was removed intact (in one piece) from the patient.The device will not be returned for evaluation due to suspected infectious disease.

Brand Name
AVIATOR PLUS .014 7.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9281386
Report Number9616099-2019-03334
Device Sequence Number2183575
Product Code LIT
UDI-Device Identifier20705032005941
UDI-Public20705032005941
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number4247020W
Device Catalogue Number4247020W
Device Lot Number17742400
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2019
Initial Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1